The Vestibular Migraine Community

It keeps on morphing


#21

Hoping your bad spell is over Jess.
I’m still morphing. Mostly for the better. Vertigo returned but much less severely than last visit. Subtle, almost! I had a day of almost silent tinnitus yesterday. As always imbalance is worst symptom. No longer get migraines. Remain off meds. Had two coffees today. So tasty. No major impact. Hoorah. Won’t make a habit of it though.


#22

@turnitaround Thank you James. Wow, a day of no tinnitis for you, that must be a record!! Sorry you’re still having some vertigo though. I hope it goes away for you without additional medication.

Yes, the bad spell finally ended, it lasted at least 7 weeks. I couldn’t even get out for my daily walk for 5 weeks and the first time I tried to walk I still almost fell over sideways twice and had to wait a few more days. I had to post-pone a psychiatrist appt 4 times because I couldn’t get out of the house to travel there. Now I’ve been out on my walk a few times, and even out as a passenger in the car twice. I saw a new neurologist today who’s a headache specialist, so at least that’s a step in the right direction. However she wants me to start magnesium for 2 weeks, then try Topamax. 15 mg from a capsule you can open and sprinkle over food…and go up from there. I’m still terrified. Here I am with medication anxiety and she wants to start with topamax. I tried it once in the very beginning of the dizziness probably about 6 years ago at 25 mg but only lasted one day as it made my head feel so fuzzy and like I couldn’t think straight and since I was working at the time I couldn’t have that. I don’t know if that’s the medication I want to try though. My psychiatrist wanted me to try Lexapro but it’s been a year now and I’ve only tried it twice 1 day each. I was going to try it again over Thanksgiving but had reactions to the stomach meds they put me on first to try to help with the Lexapro and that made me end up losing my nerve and questioning it all again. I just need to try something!!! The neuro today asked me what I was willing to try (something I’ve asked myself for years) and I still didn’t really know. My heart rate was high (I think I’ve been on the Xanax so long now that I’m probably nearing the possible necessity of having to increase the dose or find another med to help with the anxiety that at this point I think is being caused by the Xanax) and even though I’ve worn a 2 week heart monitor patch and the cardiologist wasn’t worried, this neuro didn’t want to try Ami or Nort because of the heart rate risk. Uggggh. Sorry for the rant I’m just so frustrated and scared. I know I need to try something but I’m afraid of the side effects. I just don’t get the Topamax choice, so few people seem to be able to tolerate it, why put a med sensitive person on it?


#23

My neurologist said he didn’t want to try topamax (long term side effects?) because of my age (30). Maybe look into Effexor or propanolol? Those are the 2 he mentioned for me. I’m still trying the supplement route. I’ve been meaning to pick up coq and give that a try-- but I’m also nervous of putting anything new in my body for fear of reaction.


#24

@Space_Cadet Yeah I am so unsure about the Topamax. I was reading about all the possible eye side effects. I already have eye pain and blurred vision from the MAV, I don’t need that increased. I’m also 30. I tried Propranolol but only lasted one day. I may be able to tolerate it if I force myself for a 2nd trial, since it is a short acting med. My new neuro doesn’t seem to like messing with blood pressure though…each doctor has differing opinions about the medicines and I just don’t know what/who to believe anymore. I feel like it’s all conflicting and trial and error and I hate it.


#25

Eye pain and blurred vision? That’s awful! (I get the visual vibration sometimes, and also uneasiness when looking around more so when I’m symptomatic). Are you more dizzy than headaches? Or other way around?

Yep, the cocktail of medicine, sadly. I hate the idea of having to go through all sorts of medicine to find a perfect suited for one combo. I wish it was just take this antibiotic for X amount of days and you’re all set. We’re a mixed bag of goods :frowning:


#26

@Space_Cadet Yeah my MAV case is very severe, I have so many symptoms it’s really unbelievable. I definitely have way more dizziness than headaches. I’m dizzy and symptomatic 24/7. Sometimes I can go a few weeks/months without a headache, although I do feel eye pain at least once a week (usually almost every day) and a lot of pain at the back of my head. Some would consider that a “headache” I guess. But the dizziness is what is ruining my life and stopping me in my tracks.

Yes, I too wish we could just take a medicine that we know would work. Suffering through any side effects knowing it would eventually work no matter what would be much easier.


#27

Just replying to this… That’s horrid!
I’m not aware of eye pain, but sinus pressure in the face near the eyes.
I get the pain in the back of my head, which sometimes travels to the front. Usually it’s on the right side of my head. Sometimes left side.
Yeah, the dizziness is getting to me… Noticing more that dizziness is impacting me daily again. I’m more dizzy than headache.

Ageed about the medicine. Just wish it’d be back to normal again. Just read your newest post… 6.5 years of this rubbish!?